the mirena coil? help :(

Discussion in 'Baby Club' started by daisy777, Jan 31, 2011.

  1. daisy777

    daisy777 Guest

    hey ladies did anyone have problems with the mirena coil?

    i had it fitted over a month ago and since then i've bled non stop.
    i was told it would take up to 6 months to settle but i had the implant when i was younger and bled for about 9 months til we gave up and took it out

    do you think the mirena coil will be the same? or is it a different hormone to the implant?

    also anyone that had this problem. is there anything the doctors can do to stop the bleeding? (contraceptive pill etc)

    also, i've had really bad acne, and put on weight in only one month!
    should this calm down after a while?


    xxx
     
  2. Mellie1988

    Mellie1988 Mummy Of 2, Number 3 Due

    Joined:
    Jan 25, 2010
    Messages:
    4,313
    Likes Received:
    0
    Hiya,

    I had the mirena coil put in when my DS was 6 weeks, so i've had it for the past 13 months ish.....I bled for the first 9 weeks after having it put in and was back and forth to the doctors as I wanted to get it took out but they told me to see how I was after 3 months, eventually it did settle and my periods were really light and all the cramps dissapeared (I used to have really bad AF).

    However, i've been on my period for 3 weeks now, well I wouldn't say period, more heavy spotting every day....need to make an appt at the doctors tbh, as i'm not sure its right?! Been having cramps aswell :nope:

    Theres nothing worse than feeling heavy and bloated from bleeding etc, I know how your feeling right now, its not nice is it :( I would give it till week 12, if its still not calmed down by then, I would make a trip back to the doctors. I had to have an ultrasound with mine to check it was still in the right place.

    Oh and I haven't really had any side effects, I get the occasional spots but nothing like what I used to get when on the pill...and I don't appear to have put any weight on, but I am struggling to loose it (but thats not really down to coil I dont think :haha:, more to do with me not trying hard enough, although I don't think its as easy to loose weight IYGWIM)

    HTH!

    x
     
  3. Lightworker

    Lightworker Well-Known Member

    Joined:
    Sep 24, 2010
    Messages:
    1,242
    Likes Received:
    0
    Cant really say about the bleeding cuz mine only lasted 7 days but boy did I balloon and have bad mood swings. It was aweful for me, i was huge
     
  4. BunnyFace

    BunnyFace Mummy

    Joined:
    Apr 21, 2010
    Messages:
    1,683
    Likes Received:
    0
    My mum had this fitted and hates it! She is still bleeding over a year later. Shes put on weight, has crap skin, mood swings, migranes, disturbed vision, dizziness, bloating, the list goes on (her words not mine :haha: feel harsh saying things like that about her!) She also got a breast lump because of it. Shes having it taken out.
     
  5. RinnaRoo

    RinnaRoo Momma to a Monster

    Joined:
    Dec 8, 2009
    Messages:
    1,498
    Likes Received:
    0
    Mirena should just be a plastic piece. Paraguard is the copper coil. Either way, they are both going to throw your body and cycle off for a while.
    I have a Paraguard that was put in last September. My spotting stopped about a month or so ago. :|
     
  6. hellohefalump

    hellohefalump Well-Known Member

    Joined:
    Jul 15, 2009
    Messages:
    2,976
    Likes Received:
    2
    I'm still spotting and it's been nearly 6 months now.
     
  7. ouchwithNo.2

    ouchwithNo.2 Well-Known Member

    Joined:
    Jan 1, 2010
    Messages:
    2,591
    Likes Received:
    0
    gosh, sorry to hear of all of your problems - I am glad I found this, was seriously considering the Mirena to hopefully help my stupidly heavy periods but I keep reading how it has actually made things worse for a lot of women, dont think I will now.
    I hope you all settle down soon x
     
  8. LeanneS177

    LeanneS177 Well-Known Member

    Joined:
    Jan 10, 2010
    Messages:
    408
    Likes Received:
    0
    I had my mirena fitted in about october last year. I spotted for about a month or so afterward but since then havent really had a period, maybe the occasional spotting around that time of the month. I had the implant a few years ago and got it removed due to non stop bleeding for months, so I was worried the same thing would happen with the mirena. My skin had always been combination/oily and acne prone but seems to have cleared alot too. I'm hoping things continue as they are as I'm loving having my mirena. Once my 5 years is up I'll hopefully be getting another one at the same time.
     
  9. x__amour

    x__amour Mommy.

    Joined:
    Jun 28, 2010
    Messages:
    20,274
    Likes Received:
    1
    Hmm, I'm not sure. I had the Mirena inserted and I only spotted the day of the insertion and then my period started a week later and only lasted a week and was very light. If you're concerned, definitely talk to your doctor!
     
  10. star2002

    star2002 Well-Known Member

    Joined:
    Oct 13, 2009
    Messages:
    311
    Likes Received:
    0
    I had mine inserted Nov 2010 and spotted for almost 2 months. I no longer spot and periods appear to be getting lighter. Only issue is my DH can feel it during sex and he says it hurts. I have an app't to get the string cut.
     
  11. daisy777

    daisy777 Guest

    i'm going to give it at least 3 months
    and if its still bad i'm getting it taken out
    i know they say 6 months but i have so much bad luck with contraception! and with lochia and having my first period then going straight onto the mirena... ive been bleeding since i had my lo in september! so i'm getting pretty fed up loll
    xxxx
     
  12. BabyJayne

    BabyJayne Me, DH, DD & pregnant

    Joined:
    Nov 11, 2009
    Messages:
    3,966
    Likes Received:
    0
    My bleeding settled after about 4 weeks - and it was only light during that time. I've had it in about 5 months and since that first bit of bleeding I have only had one little bleed when my period was due.

    As for all of the side effects listed here - these should not be caused by the mirena coil. This is because the hormones stay inside the womb and so not enter the blood stream. The copper coil is different I think, and I don't know too much about that, but the mirena coil is specifically designed so that no hormones enter your bloodstream. This means that when the coil is removed, your fertility is instantly returned to normal, as your body does not have to dispel any of the hormones. I think this means that it does not cause side effects like weight gain/acne. This was one of this things that sold it to me, as I want to be able to try for a baby as soon as I have it removed, and I didn't want the effect of hormones that you get on the pill/implant/injection x
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice